Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 67, NWS Boston/Norton, MA

June 24, 2010Franklin County, Hampshire County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 24, 2010, 3:35 PM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2010, 3:35 PM EDT (19:35 UTC)
Expired
Jun 24, 2010, 4:15 PM EDT
In force
40 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 105 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 3:37 PM EDTTSTM WND DMGMontague, MATREES AND WIRES DOWN ON GREENFIELD ROAD
Jun 24, 3:43 PM EDTHAIL 1.75Wendell, MAHAIL REPORTED ON WENDELL DEPOT ROAD
Jun 24, 3:47 PM EDTTSTM WND DMGLeverett, MATREES AND WIRES DOWN ON NORTH LEVERETT ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 1:05 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WUUS51 KBOX 241935
SVRBOX
MAC011-015-027-242015-
/O.NEW.KBOX.SV.W.0067.100624T1935Z-100624T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
335 PM EDT THU JUN 24 2010

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  EAST CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 415 PM EDT

* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MONTAGUE...OR 8 MILES SOUTHEAST OF GREENFIELD...AND WAS MOVING EAST
  AT 45 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...WENDELL...SHUTESBURY...
  PELHAM...ORANGE...NEW SALEM...ATHOL...PETERSHAM...PHILLIPSTON...
  HARDWICK...TEMPLETON...BARRE...GARDNER...HUBBARDSTON...OAKHAM AND
  WESTMINSTER.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4258 7180 4230 7205 4245 7264 4262 7255
TIME...MOT...LOC 1936Z 287DEG 40KT 4251 7244

$$
EKSTER
2 follow-up statements
444 
WWUS51 KBOX 241956
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
356 PM EDT THU JUN 24 2010

MAC011-015-027-242015-
/O.CON.KBOX.SV.W.0067.000000T0000Z-100624T2015Z/
FRANKLIN MA-HAMPSHIRE MA-WORCESTER MA-
356 PM EDT THU JUN 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WEST CENTRAL WORCESTER...EAST CENTRAL HAMPSHIRE AND SOUTHEASTERN
FRANKLIN COUNTIES...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PETERSHAM...OR 18 MILES NORTHEAST OF AMHERST...MOVING
EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARDWICK...PHILLIPSTON...BARRE...TEMPLETON...HUBBARDSTON...OAKHAM...
GARDNER AND WESTMINSTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4241 7245 4261 7232 4258 7180 4230 7205
TIME...MOT...LOC 1956Z 281DEG 37KT 4249 7219

$$

EKSTER
754 
WWUS51 KBOX 242010
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
410 PM EDT THU JUN 24 2010

MAC011-015-027-242020-
/O.EXP.KBOX.SV.W.0067.000000T0000Z-100624T2015Z/
FRANKLIN MA-HAMPSHIRE MA-WORCESTER MA-
410 PM EDT THU JUN 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WORCESTER...EAST
CENTRAL HAMPSHIRE AND SOUTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT
415 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4241 7245 4261 7232 4258 7180 4230 7205
TIME...MOT...LOC 2010Z 281DEG 37KT 4246 7200

$$

EKSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:53 PM EDT, 42 minutes earlier.

Area forecast discussion, Jun 24, 2:53 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
253 PM EDT THU JUN 24 2010

.SYNOPSIS...
VERY WARM AND HUMID AIR WILL PREVAIL TODAY BEFORE A COLD FRONT BRINGS
STRONG THUNDERSTORMS...MAINLY DURING THE AFTERNOON. WEAK HIGH
PRESSURE THEN BRINGS DRY WEATHER FOR FRIDAY AND MUCH OF SATURDAY.
ANOTHER COLD FRONT MOVES INTO OUR REGION SATURDAY NIGHT...THEN
SHOULD STALL AND LINGER THROUGH WEDNESDAY. THIS WILL MEAN A PERIOD
OF UNSETTLED WEATHER.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SEVERE WEATHER RISK...
SVR TSTM WATCH HAS BEEN ISSUED FOR ALL OF SOUTHERN NEW ENGLAND TIL 8
PM. BROKEN LINE OF CONVECTION AT 130 PM FROM CENTRAL NH STRETCHING
SOUTHWEST INTO EASTERN NY/NW NJ AND EASTERN PA. LINE REMAINS BROKEN
AS LOW LEVEL CONVERGENCE CONTINUES TO BE LIMITED GIVEN WESTERLY
BOUNDARY LAYER WINDS. HOWEVER WE THINK THIS LINE WILL BECOME MORE
SOLID ONCE IT REACHES CT/MA/SOUTHWEST NH AND RI AS SURFACE WINDS ARE
BEGINNING TO BACK MORE TO THE SSW AHEAD OF APPROACHING SHORT WAVE.
THIS WILL ENHANCE LOW LEVEL CONVERGENCE AND MOISTURE POOLING.

LATEST MESO ANALYSIS HAS 1500J/KG MLCAPE OVER CT/MA AND RI AT 1 PM
ALONG WITH 50 KT OF 0-6 KM SHEAR! THESE PARAMETERS WILL FURTHER
ENHANCE CONVECTION AS IT APPROACHES AND ENTERS SOUTHERN NEW
ENGLAND.

MAIN HAZARDS CONTINUE TO BE STRONG TO DAMAGING WINDS/LARGE HAIL AND
BRIEF HEAVY DOWNPOURS.

LOW PROBABILITY OF TORNADO AS WELL GIVEN STRONG DEEP LAYER SHEAR.
HOWEVER DEW PT DEPRESSIONS OF 20-25F NOT FAVORABLE /ALTHOUGH
SUPPORTIVE OF DAMAGING STRAIGHT LINE WINDS/. HOWEVER HIGHEST
PROBABILITY OF A TORNADO WOULD BE IN THE CT RVR VALLEY AS SOUTH
WINDS BEGIN TO FUNNEL UP THE VALLEY...PROVIDING MARGINAL LOW LEVEL
SHEAR WITH STRONG WEST WINDS ALOFT.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/...
FRONT MOVES OFFSHORE IN THE EVENING. HIGHEST PROB FOR LINGERING
SHOWERS/TSTMS IN THE EVENING WILL BE ACROSS EASTERN NEW ENGLAND THEN
IT DRIES OUT WITH CLEARING SKIES. PATCHY LATE NIGHT FOG POSSIBLE IN
THE INTERIOR VALLEYS. USED MAV/MET BLEND FOR MINS TEMPS.

FRIDAY...MAINLY ZONAL FLOW ALOFT WITH WEAK HIGH PRESSURE.  RH TIME
SECTIONS ARE DRY SO MOSUNNY SKIES EXPECTED WITH COASTAL SEABREEZES
DEVELOPING IN LIGHT BL FLOW.  MAV TEMPS LOOK TOO WARM GIVEN 850 MB
TEMPS SO WE PUT WEIGHT ON THE COOLER MET GUIDANCE WITH 2:1 MET/MAV
BLEND.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FRIDAY NIGHT...DRY CONDITIONS EXPECTED WITH WEAK SURFACE HIGH
PRESSURE REMAINING.

SATURDAY...THE H5 HEIGHT FIELDS TURN MORE CYCLONIC AS A DEEP UPPER
LEVEL LOW ROTATES NEAR HUDSON BAY CANADA. THE 00Z NAM IS ACTUALLY
MORE AMPLIFIED AND PROGRESSIVE THAN THE GFS OR ECMWF. THE
OPERATIONAL MODELS ARE HAVING SOME DIFFICULTY HANDLING INDIVIDUAL
SHORT WAVE ENERGY. WILL LEAN TOWARDS THE 00Z GFS/12Z ECMWF SOLUTIONS
AS THE NAM APPEARS TO BE FURTHER SOUTH WITH THE SURFACE LOW AND AN
OUTLIER FROM THE ENSEMBLE MEAN POSITION.

A SHORT WAVE DISTURBANCE WILL ALLOW A COLD FRONT TO APPROACH LATER
IN THE DAY. SENSIBLE WEATHER APPEARS A BIT MORE PESSIMISTIC SATURDAY
AFTERNOON GIVEN SLIGHTLY FASTER TIMING OF THE COLD FRONT. HOWEVER
FORCING MECHANISMS FOR LIFT APPEAR A BIT DISPLACED EXAMINING THE
LATEST 00Z GFS...WITH THE BEST DYNAMICAL FORCING NORTH AND
THERMODYNAMIC LIFT DEVELOPING FROM THE SOUTH. PWATS INCREASE UP
TO NEARLY 2G/KG PER THE 00Z GFS ACROSS THE SW PORTION OF THE FA WITH
INCREASING THETA-E ADVECTION AHEAD OF THE COLD FRONT. THE GFS IS
ALSO A BIT MORE EMPHATIC WITH A STRONGER MID LEVEL JET APPROACHING
THE AREA FROM THE WEST DURING THE AFTERNOON. WILL ADD CHANCE POPS
FOR SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON...STILL A BIT OF
UNCERTAINTY REGARDING THE SCOPE.

SATURDAY NIGHT...WEAK LOW PRESSURE ALONG THE COLD FRONT WILL ALLOW
THE FRONT TO PUSH SOUTH OF THE AREA. WILL CARRY CHANCE POPS
OVERNIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED
WITH THE FRONTAL PASSAGE.

SUNDAY THROUGH WEDNESDAY...THE COLD FRONT IS EXPECTED TO STALL SOUTH
OF THE AREA SUNDAY...THEN IT WILL ATTEMPT TO LIFT NORTH AS A WARM
FRONT SUNDAY NIGHT AND MONDAY....FOLLOWED BY A COLD FRONT TUESDAY AS
A POSITIVELY TILTED/NEUTRAL CANADIAN LONG WAVE TROUGH APPROACHES.
THE TIMING WILL PROVIDE A TRICKY TEMPERATURE AND POP FORECAST. THE
GLOBAL ENSEMBLES AND LONG RANGE OPERATIONAL MODELS DIVERGE IN TERMS
OF RESOLVING THE TRACK AND TIMING OF SHORT WAVE ENERGY EJECTING FROM
THE SOUTHEASTERN CANADIAN LONG WAVE TROUGH MONDAY THROUGH WEDNESDAY.
THE 00Z GFS TRACKS PRIMARY SFC LOW PRESSURE NORTH OF THE AREA MONDAY
AND THE 12Z ECMWF IS A BIT FURTHER SOUTH WITH THE TRACK. THE 00Z
GFS/12Z ECMWF ARE MORE AMPLIFIED WITH THE H5 TROUGH AND A BIT SLOWER
THAN THE GEFS MEAN WHILE THE 00Z GGEM IS MORE PROGRESSIVE. WILL
CARRY SLIGHT CHANCE POPS SUNDAY...FOLLOWED BY CHANCE POPS SUN
NIGHT...MONDAY AND TUESDAY...WILL KEEP SLIGHT CHANCE POPS WED...FOR
NOW...AND FOLLOW HPC GUIDANCE TO MINIMIZE SOLUTION SPREAD.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THIS AFTN/EVE...MAIN ISSUE IS TSTMS. COMBINATION OF 60 KT MID LEVEL
JET AND INSTABILITY MAY RESULT IN TSTMS WITH STRONG SFC WIND GUSTS.
G65 KT REPORTED EARLIER AT BDR. BELIEVE STRONGEST TSTMS MAY BE OVER
E MA AND RI. TSTMS SHOULD BE CLEARING ACK AREA SHORTLY AFT 00Z. MVFR
VSBY IN VICINITY OF ACK IN HZ. OTHERWISE...GENERALLY VFR EXCEPT
BRIEFLY IFR CIGS/VSBYS IN PASSAGE OF TSTMS.

TONIGHT AFT 00Z...MOSTLY VFR EXCEPT FOR PATCHY FOG IN VALLEYS THAT
RECEIVE SIGNIFICANT RAFL.

FRIDAY...ANY PATCHY FOG SHOULD BE GONE BY 10Z. HIGH CONFIDENCE OF VFR
CONDITIONS WITH SEA BREEZES LIKELY ALONG COAST...INCLUDING BOS AND PVD.

KBOS...EXPECTING TSTMS TO DEVELOP W OF BOS AFT 20Z. BEST CHANCE FOR
TSTM AT BOS 21Z TO 22Z. STRONG WIND GUSTS AND HAIL POSSIBLE ALONG
WITH ABOUT 30 MINUTES OR SO OF IFR CONDITIONS. VFR TONIGHT AND
FRIDAY. SEA BREEZE LIKELY FRIDAY.

OUTLOOK...SATURDAY THROUGH MONDAY...

SATURDAY...VFR...THEN LOW PROBABILITY SCT MVFR CEILINGS AND VSBYS
WITH SCT SHRA/TSRA DURING THE LATE AFTERNOON.

SATURDAY NIGHT...VFR BUT MODERATE CONFIDENCE SCT MVFR/IFR VSBYS AND
CEILINGS WITH SCATTERED SHRA/TSRA. LOW CLOUDS AND FOG PATCHES
PRIMARILY S COAST.

SUNDAY...LOW TO MODERATE CONFIDENCE MORNING IFR/MVFR LOW CEILINGS
AND FOG PATCHES...BECOMING VFR.

SUNDAY NIGHT AND MONDAY...LOW TO MODERATE CONFIDENCE SCT MVFR/IFR
VSBYS AND CEILINGS WITH SCT SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
TODAY...INCREASING SW FLOW AHEAD OF A COLD FRONT AS MODEST LLJ
DEVELOPS OVER THE WATERS.  STRONGEST WINDS WITH POTENTIAL FOR G25 KT
OVER BOS HARBOR AND NARRAGANSETT BAY WHERE BEST MIXING NEAR ADJACENT
LAND AREAS SO SCA FOR THESE WATERS.  ELSEWHERE...SFC INVERSION OVER
COOLER WATER WILL PROBABLY LIMIT GUSTS BELOW SCA SPEEDS.

STRONG TSTMS EXPECTED TO ROLL ACROSS THE WATERS FROM 2 PM - 5 PM AND
THEN OFFSHORE AROUND 8 PM. WEST WINDS COULD GUST TO 50 KT IN SOME OF
THE STRONGER STORMS. FREQUENT LIGHTNING/HAIL AND VERY HEAVY RAIN ARE
THE OTHER HAZARDS.

WNA LOOKS A BIT HIGH WITH ITS TYPICAL SW FLOW BIAS SO WE LOWERED
GUIDANCE A BIT BUT STILL HAVE SEAS UP TO 5 FT FOR OUTER SOUTHERN
WATERS WHERE WE WILL ALSO HAVE SCA.

AFTERNOON THUNDERSTORMS POSSIBLE IN THE AFTERNOON AS THE COLD FRONT
MOVES THROUGH AND SOME STORMS MAY BE ACCOMPANIED BY VERY STRONG
GUSTS.

TONIGHT...WINDS SHIFT TO NW BEHIND THE FRONT AND MAY BE BRIEFLY
GUSTY RIGHT BEHIND THE FRONT...OTHERWISE DIMINISHING WINDS AND
SEAS.

FRIDAY...LIGHT WINDS AND SEAS AS HIGH PRESSURE OVER THE WATERS.

OUTLOOK...SATURDAY THROUGH MONDAY...

SATURDAY THROUGH MONDAY...WINDS AND SEAS ARE GENERALLY EXPECTED TO
REMAIN BELOW SCA CRITERIA. UNDERCUT WNA SEAS WHICH APPEAR OVERDONE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR ANZ254>256.
     SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ230-
     236.

&&

SYNOPSIS...KJC/STRAUSS
NEAR TERM...NOCERA
SHORT TERM...WTB
LONG TERM...STRAUSS
AVIATION...KJC/NOCERA/STRAUSS/THOMPSON
MARINE...KJC/NOCERA/STRAUSS
Hazardous weather outlook, Jun 24, 4:24 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
424 AM EDT THU JUN 24 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-250830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
424 AM EDT THU JUN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING...PRIMARILY 2 PM TO 8 PM...WILL BRING LOCALLY HEAVY
DOWNPOURS...DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR
WATERSPOUT IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

ANZ230>237-250-251-254>256-250830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
424 AM EDT THU JUN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING...PRIMARILY 2 PM TO 8 PM...WILL BRING LOCALLY HEAVY
DOWNPOURS...DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR
WATERSPOUT IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

In the hours before

Special weather statement, Jun 24, 10:44 AM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1044 AM EDT THU JUN 24 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-241800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
1044 AM EDT THU JUN 24 2010

...SCATTERED STRONG TO SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON
FOR MUCH OF SOUTHERN NEW ENGLAND...

A STRONG COLD FRONT ENTERING WESTERN PORTIONS OF NEW YORK STATE AND
PENNSYLVANIA AT MID MORNING WILL RACE EASTWARD INTO SOUTHERN NEW
ENGLAND THIS AFTERNOON...AND MOVE OFFSHORE EARLY THIS EVENING. STRONG
THUNDERSTORMS ARE ALREADY FORMING ALONG AND JUST AHEAD OF THE COLD
FRONT. THESE STORMS WILL ENTER CONNECTICUT...RHODE ISLAND...MASSACHUSETTS
AND SOUTHWEST NEW HAMPSHIRE BETWEEN 1 PM AND 3 PM...THEN EXIT THIS
AREA BETWEEN 5 PM AND 6 PM.

FARTHER EAST ACROSS SOUTHEAST MASSACHUSETTS INCLUDING CAPE COD AND THE
ISLANDS...THUNDERSTORMS WILL ENTER THE REGION BETWEEN 3 PM AND 5 PM
AND THEN EXIT THE AREA BETWEEN 7 PM AND 8 PM.

SOME OF THE THUNDERSTORMS WILL LIKELY PRODUCE STRONG TO DAMAGING
WINDS ALONG WITH LARGE HAIL AND BRIEF HEAVY DOWNPOURS. THE STRONGEST
STORMS MAY BE FOCUSED ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND.
NEVERTHELESS THE RISK OF STRONG TO SEVERE THUNDERSTORMS EXIST FOR ALL
OF SOUTHERN NEW ENGLAND THIS AFTERNOON.
Special weather statement, Jun 24, 2:11 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT THU JUN 24 2010

CTZ002-003-241900-
HARTFORD CT-TOLLAND CT-
211 PM EDT THU JUN 24 2010

AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH 6 MILES
WEST OF BRISTOL...OR ABOUT 5 MILES NORTHWEST OF WOLCOTT...MOVING EAST
AT 50 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BURLINGTON...BRISTOL...
  PLAINVILLE...SOUTHINGTON...FARMINGTON...AVON...NEW BRITAIN...
  BERLIN...WEST HARTFORD...NEWINGTON...HARTFORD...WETHERSFIELD...
  ROCKY HILL...EAST HARTFORD...GLASTONBURY...MANCHESTER...
  MARLBOROUGH...BOLTON...HEBRON AND ANDOVER.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4181 7230 4165 7231 4160 7234 4160 7241
      4158 7246 4164 7251 4162 7270 4160 7272
      4158 7279 4155 7282 4157 7284 4155 7285
      4156 7295 4164 7294 4164 7299 4180 7302

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:26 AM EDTSmall Craft AdvisoryBOX15 hr
Jun 24, 2:47 PM EDTSevere Thunderstorm WarningBOXFranklin21 min
Jun 24, 4:03 PM EDTSevere Thunderstorm WarningBOXFranklin, Middlesex, Worcester42 min
Jun 24, 4:21 PM EDTSpecial Weather StatementBOXHampshire54 min
Jun 24, 4:34 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Worcester56 min
Jun 24, 4:52 PM EDTSpecial Marine WarningBOX83 min
Jun 24, 5:01 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk59 min
Jun 24, 5:11 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire22 min
Jun 24, 6:18 PM EDTSpecial Weather StatementBOXNorfolk57 min
Jun 24, 6:20 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Plymouth, Suffolk25 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.